MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS GLENO 36 +4 LAT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS REVERS GLENO 36 +4 LAT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9504S-04
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.In the event, it was reported that a few days post-op, the surgeon took an x-ray of the surgical site and revealed that the glenosphere had migrated.The most likely cause(s) of the glenosphere migrating include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device expected but not yet returned.
 
Event or Problem Description
It was reported that the 36 +4 lat arthrex univers revers glenosphere, ar-9504s-04 ((b)(4)), was used in a right reverse total shoulder procedure on (b)(6) 2016.During the initial reverse tsa, there was some question whether or not the morse taper had engaged.The surgeon verified that it had engaged and the procedure was completed successfully.A few days later, the surgeon took an x-ray of the surgical site and revealed that the glenosphere had migrated.During the revision surgery, on (b)(6) 2016 there was no evidence of glenoid fracture.In order for the surgeon to distract the shoulder and complete the revision it was necessary to damage the original poly, ar-9503s-03 ((b)(4)) which was removed along with the glenosphere, ar-9504s-04.The surgeon also decided to remove the spacer, ar-9555-06 ((b)(4)), and ultimately opted for only the poly for the revision.This change took the cup build up from a +9 to a +6 total.A new glenosphere and poly insert were opened and used to complete the revision surgery successfully.No patient injury reported.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.Some nicks observed on the articulating surface.No other visual anomalies found in the event, it was reported that a few days post-op, the surgeon took an x-ray of the surgical site and revealed that the glenosphere had migrated.The most likely cause(s) of the glenosphere migrating include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
UNIVERS REVERS GLENO 36 +4 LAT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6068913
Report Number1220246-2016-00459
Device Sequence Number18970175
Product Code KWS
UDI-Device Identifier00888867061408
UDI-Public00888867061408
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Catalogue NumberAR-9504S-04
Device Lot Number160036711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-9503S-03, HUMERAL INSERT, LOT 160043709.; AR-9555-06, UNIVERS REVERS SPACER, LOT 150015207
Outcome Attributed to Adverse Event Other;